Tornado, Sunflower
- When
- September 24, 4:02 PM CST to 4:03 PM CST
- Where
- Sunflower County, 9 mi NW of Sunflower
- Rating
- F1
- Path length
- 1 mi
- Path width
- 100 yd
- Property damage
- $20,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 33.633, -90.667
This tornado touched down off Highway 442 near the Sunflower/Bolivar county line and tracked northwest to around the Boyle Community. As the tornado moved into Bolivar county it crossed Sawmill and Sandpit Roads.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS JAN wrote it up.
This tornado touched down off Highway 442 near the Sunflower/Bolivar county line and tracked northwest to around the Boyle Community. As the tornado moved into Bolivar county it crossed Sawmill and Sandpit Roads. The tornado continued moving northwest toward Boyle where it dissipated just northwest of town. Along the path, numerous trees and power lines were damaged or torn down. Additionally, several mobile homes were damaged along with farm equipment. The total path length across Sunflower and Bolivar counties was 10 miles.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before the first event at Sep 24, 4:50 AM CST, 11 hours 12 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
550 AM CDT SAT SEP 24 2005
.DISCUSSION...
UPDATING ZONES FOR NEW TORNADO WATCH THAT IS IN EFFECT UNTIL 5 PM.
PREVIOUS DISCUSSION AT 416 AM...
RITA LANDFALL IN THE SWRN CORNER OF LA SHOULD MAKE THIS HURC SEASON
ONE FOR THE RECORDS IN THAT STATE WITH A SECOND CAT.3 IN LESS THAN A
MONTH. SO FAR THE HEAVIEST RAINS HAVE STAYED JUST SW OF OUR CWFA
WITH 2-3 INCH TOTALS NOW CREEPING INTO CATAHOULA/CONCORDIA PARISHES.
LOOK FOR THESE DROUGHT-BUSTING RAINS TO INCREASE UP THE MS RIVER WITH
ADDITIONAL 2-4 INCH AMOUNTS WORKING NWD ACROSS NERN LA/WRN MS. WILL
KEEP WIND ADVISORY IN PLACE FOR LOCATIONS GENERALLY SW OF BROOKHAVEN
TO VICKSBURG TO BASTROP AND GO WITH LAKE WIND ADVISORIES JUST ABOUT
EVERYWHERE ELSE EXCEPT IN THE EXTREME ERN COUNTIES. STRONGEST 925MB
WIND FIELDS OF 50-60KTS WORK NWD THROUGH NERN LA THROUGH MIDNIGHT AS
THEY TURN MORE FROM THE S. THESE WIND FIELDS EXPAND EWD TO I-55 LATE
TONIGHT. FLASH FLOOD WATCH ALSO KEPT AS IS HOWEVER WILL PROBABLY NEED
TO BE EXTENDED NWD FOR TONIGHT AND SUNDAY TO INCLUDE THE DELTA REGION
AS RITA MOVES NWD ALONG THE SABINE RIVER AND SLOWS.
SWRN HALF OF CWFA WILL BE UNDER THE GUN FOR TORNADOES IN THE OUTER
BANDS OF RITA AS DAYTIME HEATING GETS UNDERWAY. ALREADY SEEING STRONG
INDICATIONS OF ROTATING CELLS IN SERN LA AND THESE WILL BE HEADING
INTO SRN MS THROUGH THE MORNING HOURS. TORNADO WATCH POSTED AND WILL
LIKELY BE EXTENDED BY SPC DURING THE DAYLIGHT HOURS.
BY TONIGHT...RITA CENTER PROGGED TO APPROACH ARKLATEX REGION AND
SHOULD BE NEARLY STALLING CLOSE TO THE KSHV AREA TOWARD MORNING.
EXPECT MORE WIDESPREAD RAINS...STEADY WINDS TONIGHT WITH STILL A
TORNADO RISK FOR MAINLY WRN HALF OF CWFA. RAINFALL TOTALS ALONG AND W
OF THE MS RIVER SHOULD AVERAGE 4-8 INCHES WITH MORE LIKELY THROUGH
THE DAY SUNDAY./40/
LONG TERM...SUNDAY THROUGH FRIDAY...THIS PERIOD WILL DEPEND ON THE
INLAND PATH OF RITA. RITA WILL MOVE WEST AND NORTHWEST OF THE REGION
ON SUNDAY...WHERE LOCALLY HEAVY RAINS AND A RISK OF SEVERE WEATHER WILL
CONTINUE. IT WILL WEAKEN TO A INLAND LOW BY SUNDAY NIGHT INTO
MONDAY...WHEN IT MOVES OVER OUR CWA. THE SEVERE WEATHER RISK SHOULD
FINALLY DECREASE ON MONDAY. THE 00Z GFS HAS PRECIPITABLE WATER
DECREASING FROM THE WEST DURING THE DAY. ACCORDING TO THE GFS THE
SHORTWAVE WILL PHASE WITH A NORTHERN STREAM SHORT WAVE MOVING INTO
THE MISSISSIPPI VALLEY. THIS WILL PUSH THE RAINS OUT OF THE REGION BY
TUESDAY MORNING. THIS IS A LITTLE FASTER THAN THE PREVIOUS GFS MODEL
RUN IN MOVING THE REMANTS OF RITA OUT OF THE REGION. IT BRINGS IN THE
DRIER AIR WITH 50S SURFACE DEWPOINTS BY TUESDAY...WHICH IS TOO
FAST...WHILE THE OTHER MODELS BRING IT IN ON THURSDAY...WHICH IS MORE
REASONABLE. SO THIS MODEL WAS DISCARDED. THE NAM MODEL STILL KEEPS
RAINS MAINLY WEST OF THE AREA MONDAY THROUGH TUESDAY...BEFORE
BRINGING THE MAIN MID LEVEL TROF AND ASSOCIATED COLD FRONT INTO THE
REGION WEDNESDAY...WHILE THE EUROPEAN...NOGAPS AND CANADIAN SLOWS
THINGS DOWN AND KEEPS SOME RAIN AROUND TUESDAY INTO WEDNESDAY. THE
OTHER MEDIUM RANGE MODELS WERE SIMILAR IN BRINGING THE MAIN UPPER
TROUGH TO THE EAST COAST BY THURSDAY OR FRIDAY...WHILE A FLAT RIDGE
DEVELOPS FROM THE WEST. WILL KEEP POPS ABOUT THE SAME AND MAKE SLIGHT
ADJUSTMENTS TO TEMPS./17/
&&
.AVIATION...
NOT A GREAT DAY FOR AVIATION CONCERNS WITH INCREASING WIND SHEAR
ASSOCIATED WITH RITA. MVFR CEILINGS AND VISIBILITIES IN RAIN WILL
SPREAD NWD THROUGH THE CWFA TODAY. STRONGER BANDS OF RAIN WILL
PRODUCE IFR CONDITIONS AT TIMES. EXPECT MOST WINDS TO REMAIN OUT OF
090-130 DEGREES THROUGH MIDDAY AND BECOME MORE 130- 160 DEGREES
DURING THE AFTERNOON AND EVENING. ONLY IMPROVEMENTS TONIGHT WILL BE
IN THE KMEI AND KHBG SITES WHERE MVFR CEILINGS AND VFR VISIBILITIES
RETURN./40/
&&
.PRELIMINARY POINT TEMPS/POPS...
JACKSON 83 76 82 72 / 100 80 90 80
MERIDIAN 83 74 84 69 / 90 70 90 60
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...FLASH FLOOD WATCH UNTIL 8 AM SUNDAY FOR MSZ053-MSZ059-MSZ060-
MSZ061.
WIND ADVISORY UNTIL 8 PM SATURDAY FOR MSZ047-MSZ053-MSZ059-
MSZ060-MSZ061-MSZ062.
LAKE WIND ADVISORY FROM 7 AM SATURDAY TO 7 PM SATURDAY FOR
MSZ018-MSZ019-MSZ025-MSZ026-MSZ027-MSZ028-MSZ034-MSZ035-
MSZ036-MSZ037-MSZ040-MSZ041-MSZ042-MSZ043-MSZ044-MSZ048-
MSZ049-MSZ050-MSZ054-MSZ055-MSZ056-MSZ063-MSZ064-MSZ065-
MSZ066-MSZ072-MSZ073-MSZ074.
LA...FLASH FLOOD WATCH UNTIL 8 AM SUNDAY FOR LAZ007-LAZ008-LAZ009-
LAZ015-LAZ016-LAZ023-LAZ024-LAZ025-LAZ026.
WIND ADVISORY UNTIL 8 PM SATURDAY FOR LAZ007-LAZ008-LAZ009-
LAZ015-LAZ016-LAZ023-LAZ024-LAZ025-LAZ026.
AR...LAKE WIND ADVISORY FROM 7 AM SATURDAY TO 7 PM SATURDAY FOR
ARZ074-ARZ075.
&&HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 1039 AM CDT SAT SEP 24 2005 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 251539- ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW- CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL- FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS- ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR- LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA- MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE- OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER- TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO- 1039 AM CDT SAT SEP 24 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS .DAY ONE...TODAY AND TONIGHT... ...THUNDERSTORMS... SCATTERED SEVERE THUNDERSTORMS PRODUCING TORNADOES AND WIND GUSTS TO 70 MPH WILL BE LIKELY TODAY ACROSS NORTHEAST LOUISIANA AND CENTRAL AND SOUTHERN MISSISSIPPI...MAINLY WEST OF A LINE FROM CANTON...TO RALEIGH...TO THE LAUREL/HATTIESBURG AREA. SEVERE THUNDERSTORM ACTIVITY WILL BE MORE ISOLATED ACROSS SOUTHEAST ARKANSAS...NORTHERN AND EASTERN MISSISSIPPI.I HURRICANE RITA WILL CONTINUE TO MOVE NORTHWARD ALONG THE SABINE RIVER VALLEY TODAY. AS IT DOES...STRONG WIND SHEAR IN LOWER LEVELS OF THE ATMOSPHERE TO THE NORTHEAST OF THE STORM WILL SPREAD INTO EAST CENTRAL LOUISIANA AND SOUTHERN MISSISSIPPI. SEVERAL THUNDERSTORMS CONTAINING STRONG ROTATION HAVE BEEN DEVELOPING ACROSS SOUTHERN MISSISSIPPI THIS MORNING...AND IN ADDITION A STRONG LINE OF THUNDERSTORMS WAS DEVELOPING ACROSS SOUTH CENTRAL LOUISIANA INTO THE NORTHERN GULF OF MEXICO. ALL OF THIS ACTIVITY WILL MOVE NORTH INTO NORTHEAST LOUISIANA AND CENTRAL AND SOUTHERN MISSISSIPPI THIS AFTERNOON. DUE TO THE STRONG WIND SHEAR IN THE ATMOSPHERE...SOME OF THESE STORMS WILL LIKELY PRODUCE TORNADOES AND WIND GUSTS TO 70 MPH. TORNADOES ASSOCIATED WITH HURRICANES OF THE SIZE AND INTENSITY OF RITA CAN BE STRONG...AND CONDITIONS APPEAR FAVORABLE FOR AT LEAST A FEW STRONG TORNADOES TODAY ACROSS PORTIONS OF NORTHEAST LOUISIANA AND CENTRAL AND SOUTHERN MISSISSIPPI. THE THREAT OF SEVERE WEATHER WILL DIMINISH SOMEWHAT AFTER 9 PM...BUT A RISK OF ISOLATED TORNADOES WILL CONTINUE OVER THE REGION...ESPECIALLY WEST OF THE INTERSTATE 55 CORRIDOR. ...FLOODING... ALTHOUGH HEAVY RAINFALL WILL BE POSSIBLE FOR THE ENTIRE OUTLOOK AREA...IT MORE LIKELY TO OCCUR OVER NORTHEAST LOUISIANA AND SOUTHWEST MISSISSIPPI. WITH PLENTY OF TROPICAL MOISTURE FLOWING INTO THE REGION...PERIODS OF HEAVY RAIN CAN BE EXPECTED AS RAIN BANDS FROM HURRICANE RITA REPEATEDLY MOVE INTO THE AREA. RAINFALL TOTALS THROUGH SUNDAY MAY REACH 4 TO 8 INCHES WITH HIGHER AMOUNTS POSSIBLE. PERIODS OF HEAVY RAIN IN SHORT PERIODS OF TIME ALONG WITH SHOWERS AND THUNDERSTORMS MOVING OVER THE SAME AREAS MAY LEAD TO RAPID RUN OFF AND FLASH FLOODING. A FLASH FLOOD WATCH HAS BEEN ISSUED FOR LOCATIONS ALONG AND WEST OF A LINE FROM BASTROP TO CLAYTON LOUISIANA TO BUDE MISSISSIPPI. HEAVY RAIN AND PONDING CAN BE EXPECTED FOR THE REST OF THE AREA. RAINFALL AMOUNTS FROM 1 TO 3 INCHES WILL BE POSSIBLE...CAUSING WATER TO ACCUMULATE ON ROADWAYS AND IN OTHER LOW LYING AREAS. ...NON PRECIPITATION... WINDS WILL INCREASE TODAY FOR MUCH OF MISSISSIPPI...SOUTHEAST ARKANSAS AND NORTHEAST LOUISIANA. SUSTAINED WINDS OF 20 TO 30 MPH WITH GUSTS UP TO 40 MPH CAN EXPECTED OVER A WIDE AREA WEST OF A LAUREL TO WINONA LINE. AS HURRICANE RITA MOVES FARTHER NORTH...STRONG WINDS WILL SPREAD NORTH AND EAST WITH SUSTAINED WINDS OF NEAR 30 MPH...AND GUSTS UP TO AROUND 50 MPH OVER EAST CENTRAL LOUISIANA AND SOUTHWEST MISSISSIPPI...ALONG AND SOUTHWEST OF A BROOKHAVEN TO VICKSBURG TO BASTROP LINE. WINDS HAVE ALREADY BEEN QUITE GUSTY OVER THE AREA THIS MORNING. JACKSON HAS REPORTED A PEAK SUSTAINED WIND OF 26 MPH...WITH A PEAK GUST OF 36 MPH...WHILE NATCHEZ-ADAMS CIVIL DEFENSE HAS REPORTED A GUST TO 47 MPH. WINDS WILL PROBABLY INCREASE A BIT MORE INTO THE EARLY AFTERNOON...BEFORE DIMINISHING SOMEWHAT THIS EVENING AS RITA WEAKENS. A COMBINATION OF WET GROUND OVER NORTHEAST LOUISIANA AND SOUTHWEST MISSISSIPPI...AND DAMAGED TREES AND LIMBS FROM KATRINA OVER CENTRAL AND SOUTHEAST MISSISSIPPI...WILL LIKELY LEAD TO DOWNED TREES AND LIMBS FROM THESE WINDS. SOME OF THESE LIMBS AND TREES MAY COME DOWN ON POWERLINES...AND POWER OUTAGES HAVE ALREADY BEEN REPORTED OVER PARTS OF THE AREA. BE ESPECIALLY ALERT FOR DEAD LIMBS THAT COULD FALL IF YOU ARE VENTURING OUTDOORS TODAY. ...FIRE DANGER... AN ELEVATED FIRE DANGER DUE TO NUMEROUS DOWNED TREES AND LIMBS CONTINUES TO EXIST ACCORDING TO THE MISSISSIPPI FORESTRY COMMISSION...PARTICULARLY ACROSS SOUTHEAST MISSISSIPPI WHERE NUMEROUS BURN BANS ARE IN EFFECT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... ...DAYS TWO AND THREE...SUNDAY AND MONDAY... THE RISK OF SEVERE STORMS WILL CONTINUE INTO SUNDAY...AS SPIRAL BANDS FROM RITA MOVE SLOWLY ACROSS THE FORECAST AREA. THE MAIN RISK WILL CONTINUE TO BE FOR TORNADOES ASSOCIATED WITH THESE BANDS. THE MAGNITUDE OF THE RISK ON SUNDAY WILL BE DEPENDENT UPON HOW RAPIDLY RITA WEAKENS. AT THE PRESENT TIME...THE GREATEST RISK LOOKS TO BE ALONG THE INTERSTATE 55 CORRIDOR AS STEADY RAINS PERSIST TO THE WEST. ISOLATED STORMS MAY PRODUCE DAMAGING WINDS IN EASTERN MISSISSIPPI MAINLY DURING SUNDAY AFTERNOON AS LOW LEVEL WIND SHEAR INCREASES DURING THE DAYTIME HEATING. HEAVY RAINFALL WILL COVER MOST OF THE OUTLOOK AREA SUNDAY AND PERSIST ALL THE WAY INTO MONDAY MORNING. TOTAL RAINFALL AMOUNTS OF 6 TO 10 INCHES MAY BE COMMON OVER NORTHEAST LOUISIANA AND SOUTHWEST MISSISSIPPI BY MONDAY MORNING. ...DAYS FOUR THROUGH SEVEN...TUESDAY THROUGH FRIDAY... THE REMNANTS OF HURRICANE RITA WILL CONTINUE TO HANG AROUND THE REGION THROUGH THE FIRST PART OF THE WORK WEEK...PRODUCING INTERMITTENT AND OCCASIONALLY HEAVY RAIN OVER PORTIONS OF THE FORECAST AREA. ADDITIONAL RAIN AMOUNTS DURING THIS TIME OF A FEW INCHES ARE POSSIBLE IN ISOLATED SPOTS...WHICH COULD EXACERBATE ANY MINOR FLOODING PROBLEMS WHICH MAY OCCUR OVER THE WEEKEND. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTER GROUPS...AMATEUR RADIO OPERATORS AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...WILL LIKELY BE NEEDED THROUGH THE WEEKEND...ESPECIALLY FOR THE WESTERN AND SOUTHERN PORTIONS OF THE OUTLOOK AREA. OTHERWISE...ACTIVATION SHOULD NOT BE NEEDED NEXT MONDAY THROUGH FRIDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
444 PM CDT SAT SEP 24 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0420 PM TORNADO BELZONI 33.18N 90.49W
09/24/2005 HUMPHREYS MS EMERGENCY MNGR
MAJOR DAMAGE REPORTED AT THE JOCKEY MANUFACTURING PLANT
IN BELZONI.
&&
DBSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 444 PM CDT SAT SEP 24 2005 ARZ074>075-LAZ007>009-015>016-023>026- -MSZ018>019-025>066-072>074-250200- ASHLEY AR-CHICOT AR-CATAHOULA LA-CONCORDIA LA- EAST CARROLL LA-FRANKLIN LA-MADISON LA-MOREHOUSE LA- RICHLAND LA-TENSAS LA-WEST CARROLL LA-ADAMS MS- ATTALA MS-BOLIVAR MS-CARROLL MS-CHOCTAW MS- CLAIBORNE MS-CLARKE MS-CLAY MS-COPIAH MS-COVINGTON MS- FORREST MS-FRANKLIN MS-GRENADA MS-HINDS MS-HOLMES MS- HUMPHREYS MS-ISSAQUENA MS-JASPER MS-JEFFERSON MS- JEFFERSON DAVIS MS-JONES MS-KEMPER MS-LAMAR MS- LAUDERDALE MS-LAWRENCE MS-LEAKE MS-LEFLORE MS- LINCOLN MS-LOWNDES MS-MADISON MS-MARION MS- MONTGOMERY MS-NESHOBA MS-NEWTON MS-NOXUBEE MS- OKTIBBEHA MS-RANKIN MS-SCOTT MS-SHARKEY MS-SIMPSON MS- SMITH MS-SUNFLOWER MS-WARREN MS-WASHINGTON MS- WEBSTER MS-WINSTON MS-YAZOO MS- THE NATIONAL WEATHER SERVICE HAS CANCELED A PORTION OF TORNADO WATCH 813 AND HAS ISSUED TORNADO WATCH 816 UNTIL 9 PM CDT FOR THE FOLLOWING AREAS IN ARKANSAS THE NEW WATCH INCLUDES 2 COUNTIES IN SOUTHEAST ARKANSAS ASHLEY CHICOT IN LOUISIANA THE NEW WATCH INCLUDES 9 PARISHES IN NORTHEAST LOUISIANA CATAHOULA CONCORDIA EAST CARROLL FRANKLIN MADISON MOREHOUSE RICHLAND TENSAS WEST CARROLL IN MISSISSIPPI THE NEW WATCH INCLUDES 47 COUNTIES IN CENTRAL MISSISSIPPI ATTALA CHOCTAW COPIAH HINDS HOLMES HUMPHREYS LEAKE MADISON RANKIN SCOTT SIMPSON SMITH YAZOO IN EAST CENTRAL MISSISSIPPI CLARKE JASPER KEMPER LAUDERDALE NESHOBA NEWTON NOXUBEE WINSTON IN NORTH CENTRAL MISSISSIPPI CARROLL GRENADA LEFLORE MONTGOMERY WEBSTER IN NORTHEAST MISSISSIPPI CLAY LOWNDES OKTIBBEHA IN NORTHWEST MISSISSIPPI BOLIVAR SUNFLOWER WASHINGTON IN SOUTH CENTRAL MISSISSIPPI JEFFERSON DAVIS LAWRENCE LINCOLN MARION IN SOUTHEAST MISSISSIPPI COVINGTON FORREST JONES LAMAR IN SOUTHWEST MISSISSIPPI ADAMS CLAIBORNE FRANKLIN JEFFERSON IN WEST CENTRAL MISSISSIPPI ISSAQUENA SHARKEY WARREN THIS INCLUDES THE CITIES OF...ACKERMAN...ANGUILLA...BASSFIELD... BASTROP...BAY SPRINGS...BELZONI...BRANDON...BROOKHAVEN... BROOKSVILLE...BUDE...CANTON...CARROLLTON...CARTHAGE...CLEVELAND... COLLINS...COLUMBIA...COLUMBUS...CONEHATTA...CROSSETT... CRYSTAL SPRINGS...DE KALB...DECATUR...DELHI...DERMOTT...DURANT... EPPS...EUDORA...EUPORA...FAYETTE...FERRIDAY...FOREST...GOODMAN... GREENVILLE...GREENWOOD...GRENADA...HAMBURG...HARRISONBURG... HATTIESBURG...HAZLEHURST...HEIDELBERG...INDIANOLA...ISOLA... JACKSON...JONESVILLE...KOSCIUSKO...LAKE PROVIDENCE... LAKE VILLAGE...LAUREL...LEXINGTON...LOUISVILLE...LUMBERTON... MABEN...MACON...MADISON...MAGEE...MATHISTON...MAYERSVILLE... MEADVILLE...MENDENHALL...MERIDIAN...MONTICELLO...MORTON... MOUNT OLIVE...NATCHEZ...NEW HEBRON...NEWELLTON...NEWTON... NORTH CARROLLTON...NORTH CROSSETT...OAK GROVE...PEARL... PEARL RIVER...PHILADELPHIA...PICKENS...PORT GIBSON...PRENTISS... PURVIS...QUITMAN...RALEIGH...RAYVILLE...RICHLAND...RIDGELAND... ROLLING FORK...ROXIE...RULEVILLE...SCOOBA...SHUBUTA... ST. JOSEPH...STARKVILLE...STONEWALL...TALLULAH...TAYLORSVILLE... TCHULA...UNION...VAIDEN...VICKSBURG...VIDALIA...WATERPROOF... WEIR...WESSON...WEST CROSSETT...WEST FERRIDAY... WEST HATTIESBURG...WEST POINT...WINNSBORO... WINONA AND YAZOO CITY.
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE JACKSON MS
446 PM CDT SAT SEP 24 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0225 PM TSTM WND DMG CLINTON 32.34N 90.33W
09/24/2005 HINDS MS AMATEUR RADIO
A FEW TREES AND POWERLINES DOWN AT MONROE AND SPROLES
STREET.
&&
DBPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
448 PM CDT SAT SEP 24 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0403 PM TSTM WND DMG YAZOO CITY 32.86N 90.41W
09/24/2005 YAZOO MS EMERGENCY MNGR
A COUPLE OF TREES DOWN IN YAZOO CITY.
&&
DBPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
454 PM CDT SAT SEP 24 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0413 PM TORNADO BELZONI 33.18N 90.49W
09/24/2005 HUMPHREYS MS LAW ENFORCEMENT
*** 1 FATAL *** EXTENSIVE DAMAGE TO 2 SUBDIVISIONS IN
BELZONI WITH NUMEROUS INJURIES ALSO.
&&
DBPRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE JACKSON MS
501 PM CDT SAT SEP 24 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 PM TORNADO 1 E GREENVILLE 33.39N 91.03W
09/24/2005 WASHINGTON MS EMERGENCY MNGR
TORNADO REPORTED ON THE GROUND NEAR DODD AND BLACK BOW
ROADS. 5 TRAILER HOUSE WERE DAMAGED...2 DESTROYED. 2
HOUSES WERE DAMAGED OFF OF DODD RD.
&&
DBThe Jackson/Brandon,MS radar (KDGX), 163 km away, was scanning. The volume nearest the first event began at 22:02 UTC.
2 tornado. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Mississippi in 2005Every state in 2005This day in weather historyThe tornado archive for Mississippi, 2005Warnings in Mississippi, September 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5478382, 5478322.